# SDR 2003FA0000485

- Difficulty date: April 25, 2003
- Submitted: May 14, 2003
- Operation: General aviation
- Aircraft: N9865B
- Make and model: Cessna 172RG
- Aircraft serial: 172RG1061
- Aircraft time: 8,128 hours
- Engine: Lyc O360F1A6
- Propeller: Mcauly B2D34C220
- System (JASC): 3233 · Landing Gear Actuator
- Part: Actuator
- Part number: 12810013
- Condition: Cracked
- Location: Rt Mlg
- Part time: 8,128 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED HEARING A LOUD BANG WHEN LAND GEAR WAS RETRACTED.  A/C LANDED WITHOUT INCIDENT.  INVEST REVEALED MFG PN 1281001-3, RT MAIN GEAR ACTR BODY CRACKED THROUGH (PHOTOS).  COMPLIED  WITH SEB AT 5741.4 HRS. A/C TT.  AD2001-06-06 HAS BEEN COMPLIED WITH.  FOUND CRACK STARTING WHERE LANDING GEAR CASTING ATTACHES ONTO SPOT FACE OF BODY.  COULD NOT SEE UNLESS ACTUATOR WAS REMOVED.  FOUND MFG PN 9882004-1 PISTON AND 9882002-2 SECTOR GEAR SHOWS SIGNS OF GEAR GALLING.  SECTOR GEAR WAS REPLACED 4011.0 HOURS PRIOR.  ACTUATOR BODY MAY HAVE FAILED DUE TO FATIGUE.  INSTALLED NEW ACTUATOR MFG PN 9882015-4 AND SECTOR GEAR AS REQUIRED.  TEST RAN LANDING GEAR AND PERFORMED CHECKS AND TESTS, FOUND OK.
